Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 406, NWS Tulsa, OK

June 16, 2011Adair County, Cherokee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 16, 2011, 6:49 AM CDT for Adair County, Cherokee County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2011, 6:49 AM CDT (11:49 UTC)
Expired
Jun 16, 2011, 7:26 AM CDT
In force
37 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Adair County, OK, Cherokee County, OK

The radar

The Western Arkansas radar (KSRX), 75 km from the middle of the area, began a volume at 11:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2655 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WUUS54 KTSA 161149
SVRTSA
OKC001-021-161245-
/O.NEW.KTSA.SV.W.0406.110616T1149Z-110616T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
649 AM CDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
  ADAIR COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 745 AM CDT

* AT 644 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES NORTHWEST OF SCRAPER TO 7 MILES SOUTHWEST OF
  ELDON TO 9 MILES WEST OF COOKSON...MOVING EAST AT 40 MPH.

  STORM HAZARDS INCLUDE...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ELDON...COOKSON...SCRAPER...PROCTOR...CHRISTIE...BUNCH...
  MARIETTA...BARON...STILWELL...WESTVILLE AND WATTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3590 9452 3564 9448 3566 9504 3588 9494
      3616 9495 3616 9456
TIME...MOT...LOC 1149Z 271DEG 35KT 3614 9495 3587 9490
          3567 9503

$$
2 follow-up statements
970 
WWUS54 KTSA 161214
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
714 AM CDT THU JUN 16 2011

OKC021-161224-
/O.CAN.KTSA.SV.W.0406.000000T0000Z-110616T1245Z/
CHEROKEE OK-
714 AM CDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHEROKEE COUNTY IS
CANCELLED...

LAT...LON 3616 9456 3564 9448 3565 9480 3616 9480
TIME...MOT...LOC 1214Z 271DEG 35KT 3614 9465 3587 9460
          3567 9473

$$

OKC001-161245-
/O.CON.KTSA.SV.W.0406.000000T0000Z-110616T1245Z/
ADAIR OK-
714 AM CDT THU JUN 16 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT FOR
ADAIR COUNTY...

AT 711 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF BALLARD TO MARIETTA TO BUNCH...
MOVING EAST AT 40 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
STILWELL...BALLARD...WESTVILLE AND WATTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3616 9456 3564 9448 3565 9480 3616 9480
TIME...MOT...LOC 1214Z 271DEG 35KT 3614 9465 3587 9460
          3567 9473

$$
695 
WWUS54 KTSA 161226
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
726 AM CDT THU JUN 16 2011

OKC001-161236-
/O.CAN.KTSA.SV.W.0406.000000T0000Z-110616T1245Z/
ADAIR OK-
726 AM CDT THU JUN 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR ADAIR COUNTY IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS OF 40 TO 50 MPH AND PERIODS OF VERY HEAVY RAIN WILL 
STILL BE POSSIBLE WITH THIS LINE OF STORMS.

LAT...LON 3616 9456 3564 9448 3565 9480 3616 9480
TIME...MOT...LOC 1226Z 271DEG 35KT 3614 9450 3587 9446
          3567 9459

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:23 AM CDT, 26 minutes earlier.

Area forecast discussion, Jun 16, 6:23 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
623 AM CDT THU JUN 16 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
THUNDERSTORM COMPLEX WILL AFFECT KTUL AND KRVS FOR THE
NEXT HOUR OR SO AND MAY AFFECT KXNA AND KFYV BEFORE
DISSIPATING LATER THIS MORNING. MVFR TO IFR CONDITIONS
CAN BE EXPECTED IN THE THUNDERSTORMS. OTHERWISE...VFR
CONDITIONS ARE EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 402 AM CDT THU JUN 16 2011/

DISCUSSION...
ALL NUMERICAL MODELS HAVE FAILED TO CAPTURE THE ONGOING SMALL
THUNDERSTORM COMPLEX THAT IS JUST ENTERING EASTERN OKLAHOMA. THESE
STORMS ARE EXPECTED TO CONTINUE TO ADVANCE EAST SOUTHEAST FOR AT
LEAST A FEW MORE HOURS AND WILL POSE A DAMAGING WIND THREAT.

LOOKING TO THE NORTH...THUNDERSTORM DEVELOPMENT HAS COMMENCED AS
EXPECTED FROM SOUTHERN NEBRASKA INTO EASTERN KANSAS. THESE
STORMS WILL ROLL SOUTHEAST THIS MORNING SENDING AN OUTFLOW
BOUNDARY SOUTH WHICH WILL LIKELY REINFORCE THE WARM FRONT THAT
WILL BE LYING NEAR FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
THIS AFTERNOON. A FEW STORMS WILL BE POSSIBLE LATER THIS AFTERNOON
NEAR THESE BOUNDARIES.

BEYOND TODAY...WILL MAINTAIN THE DRY FORECAST THROUGH MONDAY WITH
SILENT 10 POPS BUT WITH MUCH TREPIDATION. THE FRONTAL BOUNDARY IS
EXPECTED TO BE LYING NOT FAR TO OUR NORTH THROUGH MUCH OF THIS
PERIOD AND NEAR DAILY MCS ACTIVITY WILL OCCUR IN ITS VICINITY. IT
IS CERTAINLY PLAUSIBLE THAT SOME OF THESE STORMS COULD MAKE A
BORDER CROSSING AT SOME POINT...MAINLY DURING THE LATE NIGHT/EARLY
MORNING TIMEFRAMES. DO NOT FEEL IT WARRANTS A 20 POP IN ANY ONE
PERIOD JUST YET...BUT WILL NEED TO WATCH THE EVOLUTION AND
PROGRESSION OF STORM COMPLEXES TO OUR NORTH THE NEXT SEVERAL
NIGHTS.

OTHERWISE...UNSEASONABLY HOT WEATHER WILL CONTINUE THROUGH MONDAY
WITH A FEW PLACES POSSIBLY SEEING TRIPLE DIGIT HIGHS AT LEAST
FRIDAY AND SATURDAY. RAIN CHANCES WILL INCREASE MARKEDLY BY NEXT
TUESDAY AND CONTINUE THROUGH AT LEAST WEDNESDAY AS A POTENT UPPER
LEVEL SYSTEM EJECTS NORTHEAST FROM THE ROCKIES INTO THE CENTRAL
AND NORTHERN PLAINS. THIS WILL ALLOW A COLD FRONT TO DROP SOUTH
INTO OUR AREA WHERE IT IS LIKELY TO HANG OUT FOR SEVERAL DAYS. THE
ADDED CLOUDS AND PRECIPITATION WILL ALSO RESULT IN COOLER
TEMPERATURES...WITH READINGS LIKELY TO BE CLOSE TO NORMAL FOR THE
FIRST TIME THIS MONTH.

STAYED CLOSE TO THE WARMER NAM MOS THE NEXT COUPLE DAYS AND THE
WARMER ECMWF IN THE EXTENDED. THE GFS MOS TEMPERATURES CONTINUE TO
BE MUCH TOO COOL AT SEVERAL LOCATIONS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...10
LONG TERM....07
AVIATION...10
Hazardous weather outlook, Jun 16, 5:01 AM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
501 AM CDT THU JUN 16 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
501 AM CDT THU JUN 16 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING AND AGAIN LATE THIS AFTERNOON.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
A SMALL THUNDERSTORM COMPLEX CURRENTLY MOVING INTO NORTHEAST OKLAHOMA
WILL DECAY LATER THIS MORNING AS IT MOVES OFF TO THE SOUTHEAST. THIS
COMPLEX OF THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS
OF AROUND AROUND 70 MPH AND LARGE HAIL. ADDITIONAL THUNDERSTORMS WILL
BE POSSIBLE LATER TODAY ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS IN THE VICINITY OF A WARM FRONT. THESE STORMS WILL
ALSO HAVE THE POTENTIAL FOR STRONG GUSTY WINDS.

HIGH TEMPERATURES THIS AFTERNOON WILL BE IN THE MID TO UPPER 90S
ACROSS MUCH OF EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS THIS
AFTERNOON. TEMPERATURES WILL CLIMB INTO THE LOWER 90S ACROSS
NORTHWEST ARKANSAS. HEAT INDEX VALUES WILL BE BETWEEN 100 TO 105
ACROSS EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS THIS AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...HIGH WIND POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY AND SUNDAY...DANGEROUS HEAT POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
HOT AND BREEZY CONDITIONS ARE EXPECTED FRIDAY AND OVER
THE WEEKEND AS HIGH PRESSURE PREVAILS AT THE SURFACE AND
ALOFT. THE CHANCES OF SHOWERS AND THUNDERSTORMS RETURN NEXT
WEEK AS THE UPPER LEVEL RIDGE BREAKS DOWN AND A COLD FRONT
MOVES INTO THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jun 16, 5:20 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
520 AM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 AM     TSTM WND GST     DRUMRIGHT               35.99N 96.60W
06/16/2011  E60 MPH          CREEK              OK   STORM CHASER

&&

MEP
Local storm report, Jun 16, 6:46 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
646 AM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 AM     TSTM WND GST     5 SSE HASKELL           35.75N 95.64W
06/16/2011  M58 MPH          MUSKOGEE           OK   MESONET

&&

JBM

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:26 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee64 min
Jun 16, 4:28 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Osage, Pawnee, Tulsa62 min
Jun 16, 5:27 AM CDTSevere Thunderstorm WarningTSACreek, McIntosh, Muskogee, Okfuskee, Okmulgee, Osage and 3 more63 min
Jun 16, 6:05 AM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Mayes, Muskogee, Rogers, Sequoyah and 1 more55 min
Jun 16, 7:19 AM CDTSpecial Weather StatementTSAMuskogee26 min
Jun 16, 11:17 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee15 min
Jun 16, 11:36 AM CDTSpecial Weather StatementTSAOsage54 min
Jun 16, 1:01 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington59 min
Jun 16, 1:18 PM CDTTornado WarningTSAOsage, Washington27 min
Jun 16, 1:54 PM CDTSevere Thunderstorm WarningTSANowata, Rogers, Washington51 min
Jun 16, 2:04 PM CDTSpecial Weather StatementTSAOsage26 min
Jun 16, 2:17 PM CDTSpecial Weather StatementTSAOsage28 min
Jun 16, 2:48 PM CDTSpecial Weather StatementTSANowata, Rogers, Tulsa, Washington57 min
Jun 16, 2:58 PM CDTSpecial Weather StatementTSAKay32 min
Jun 16, 3:04 PM CDTSpecial Weather StatementTSADelaware26 min
Jun 16, 3:11 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes28 min
Jun 16, 3:17 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Washington28 min
Jun 16, 3:52 PM CDTSpecial Weather StatementTSANowata23 min
Jun 16, 3:54 PM CDTSpecial Weather StatementTSAWashington36 min
Jun 16, 4:06 PM CDTSpecial Weather StatementTSADelaware24 min
Jun 16, 4:09 PM CDTSevere Thunderstorm WarningTSADelaware30 min
Jun 16, 4:38 PM CDTSpecial Weather StatementTSAWashington37 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.